Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Sharply transitive linear groups over algebraically closed fields

Authors: Gregory Cherlin, Theo Grundhöfer, Ali Nesin and Helmut Völklein
Journal: Proc. Amer. Math. Soc. 111 (1991), 541-550
MSC: Primary 20A15; Secondary 03C45, 03C60, 20B22, 20H20
MathSciNet review: 1031450
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We classify the groups from the title. The result is interpreted in terms of nearfields, and applied to a problem in the model theory of permutation groups.

References [Enhancements On Off] (What's this?)

  • [Am] Yvette Amice, Les nombres 𝑝-adiques, Presses Universitaires de France, Paris, 1975 (French). Préface de Ch. Pisot; Collection SUP: Le Mathématicien, No. 14. MR 0447195
  • [Ba] Friedrich Bachmann, Aufbau der Geometrie aus dem Spiegelungsbegriff, Die Grundlehren der mathematischen Wissenschaften, Bd. XCVI, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1959 (German). MR 0107835
  • [Ch] Gregory Cherlin, Superstable division rings, Logic Colloquium ’77 (Proc. Conf., Wrocław, 1977) Stud. Logic Foundations Math., vol. 96, North-Holland, Amsterdam-New York, 1978, pp. 99–111. MR 519805
  • [Fe] Ulrich Felgner, Pseudofinite near-fields, Near-rings and near-fields (Tübingen, 1985) North-Holland Math. Stud., vol. 137, North-Holland, Amsterdam, 1987, pp. 15–29. MR 890752, 10.1016/S0304-0208(08)72282-5
  • [Ja] Nathan Jacobson, Basic algebra. II, 2nd ed., W. H. Freeman and Company, New York, 1989. MR 1009787
  • [K] Franz Kalscheuer, Die Bestimmung aller stetigen Fastkörper über dem Körper der reellen Zahlen als Grundkörper, Abh. Math. Sem. Hansischen Univ. 13 (1940), 413–435 (German). MR 0001968
  • [Ke] W. Kerby, On infinite sharply transitive multiply transitive groups, Hamburger Mathematische Einzelschriften, 1974.
  • [Ne1] Ali Nesin, On sharply 𝑛-transitive superstable groups, J. Pure Appl. Algebra 69 (1990), no. 1, 73–88. MR 1082446, 10.1016/0022-4049(90)90079-W
  • [Ne2] Ali Nesin, Nonsolvable groups of Morley rank 3, J. Algebra 124 (1989), no. 1, 199–218. MR 1005703, 10.1016/0021-8693(89)90159-2
  • [S] Klaus Schulz, Undecidability of the theory of finite nearfields, Results Math. 14 (1988), no. 3-4, 340–348. MR 964050, 10.1007/BF03323236
  • [Z] H. Zassenhaus, Über endliche Fastkörper, Abh. Math. Sem. Hamb. Univ. 11 (1936), 187-220.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20A15, 03C45, 03C60, 20B22, 20H20

Retrieve articles in all journals with MSC: 20A15, 03C45, 03C60, 20B22, 20H20

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society